Virginia, 2011

Strong Wind in Virginia, February 19, 2011

February 19, 2011 · NWS AKQ · 1 event in 1 county or zone

Strong gradient wind caused a tree to be blown down across the Colonial Parkway in Jamestown in southeast Virginia. The falling tree struck a vehicle and killed the passenger of the vehicle.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
1
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Strong gradient wind caused a tree to be blown down across the Colonial Parkway in Jamestown in southeast Virginia. The falling tree struck a vehicle and killed the passenger of the vehicle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 19, 4:01 AM EST, 8 hours 44 minutes earlier.

Area forecast discussion, Feb 19, 4:01 AM EST, 8 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 AM EST SAT FEB 19 2011

.SYNOPSIS...
CANADIAN HIGH PRESSURE WILL BUILD OVER THE MID ATLANTIC STATES TODAY
AND TONIGHT...THEN MOVES OFF THE COAST ON SUNDAY. LOW PRESSURE
APPROACHES FROM THE WEST LATE SUNDAY AND AN ASSOCIATED WARM FRONT
WILL LIFT NORTH OF THE REGION SUNDAY NIGHT. THE TRAILING COLD FRONT
IS EXPECTED TO DROP SOUTH ACROSS THE REGION MONDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A DRY COLD FRONT IS CURRENTLY MOVING THROUGH SE VA/NE NC. IN THE
WAKE OF THE FRONT...STRONG NW FLOW HAS BEGUN TO DEVELOP OVER OUR
NORTHERN AREAS EARLY THIS MORNING AND WILL CONTINUE TO PUSH
SOUTHWARD THROUGH THE MORNING HOURS. DEWPOINTS HAVE REALLY TANKED
BEHIND THE COLD FRONT WITH SINGLE DIGITS SHOWING UP FROM THE
RICHMOND METRO (AND POINTS WEST) TO THE LOWER MD EASTERN SHORE. AS
HIGH PRESSURE CONTINUE TO EXPAND EASTWARD THROUGH THE DAY...WILL SEE
THIS VERY DRY AIR TRANSLATE ALL THE WAY TO THE COAST ALLOWING FOR
PLENTY OF SUNSHINE. BEST CAA BEHIND THE FRONT IS STILL WELL BACK OVER
THE MIDWEST AND SHOULD NOT ARRIVE UNTIL LATE TODAY....SO EXPECTING
ANOTHER WARM AFTERNOON WEST OF THE BAY (W/ DECENT DOWNSLOPING)...
THOUGH NOT AS WARM AS YESTERDAY. HIGHS WILL RANGE FROM THE 50S ALONG
THE EASTERN SHORE TO THE LOW/MID 60S WEST OF THE BAY. WIND
WISE...BUFR DATA STILL SUPPORTS WINDS GUSTING 30-40 MPH OVER THE
SOUTHERN HALF OF CWA WITH GUSTS 40-50 MPH (WIND ADVISORY RANGE) FROM
MIDDLE PENINSULA AND CAROLINE COUNTY ON EAST ACROSS THE ERN SHORE.
SUSTAINED WINDS GENERALLY 20-25 MPH SOUTH TO 25-30 MPH NORTH. WITH
THIS KIND OF WIND AND DRY CONDITIONS OCCURRING TODAY....THIS WILL
BE A CRITICAL FIRE WX DAY. PLEASE SEE FIRE WX SECTION FOR MORE
DETAILS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
HIGH PRESSURE NOSES INTO THE REGION TONIGHT FOR DRY AND COOL
CONDITIONS. LOWS MAINLY IN THE UPR 20S TO MID 30S. THE HIGH WILL
MOVE OFFSHORE ON SUNDAY WITH SUNNY CONDITIONS TO START...THEN
INCREASING CLOUDS IN THE AFTERNOON AHEAD OF A WARM FRONT. HIGHS
WILL BE IN THE 50S...TO THE MID/UPR 40S EASTERN SHORE.

LOW PRESSURE APPROACHES FROM THE WEST SUNDAY NIGHT. ASSOCIATED WARM
FRONT PROGGED TO LIFT NORTH ACROSS THE REGION. LIMITED MOISTURE
WITH THIS FRONT...SO HAVE PLENTY OF CLOUD COVER BUT NOT PRECIP.
NOT OUT OF THE QUESTION TO SEE A LIGHT SHWR OVER THE PIEDMONT DUE
TO WEAK H85 WAA...BUT LEFT IT OUT OF FCST ATTM. RETURN FLOW KEEPS
LOWS ABOVE FREEZING...MAINLY UPR 30S TO LOW 40S.

MONDAY FORECAST IS STILL A BIT TRICKY...BUT MODELS ARE STARTING TO
COME INTO BETTER AGREEMENT. EXPECTING OUR CWA TO REMAIN IN THE
WARM SECTOR THROUGH THE DAY...ALLOWING FOR UNSEASONABLY WARM BUT
PLEASANT TEMPS. ANY PRECIP WILL BE LIMITED TO EXTREME NORTHERN
COUNTIES LATE IN THE DAY. HIGHS WILL BE IN THE LOW/MID 60S OVER
THE EASTERN SHORE TO THE LOW 70S SOUTH AND WEST.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
GOING WITH A COMBINATION OF THE 12Z GFS AND 12Z ECMWF FOR THE
EXTENDED PERIOD. THE FRNTAL BNDRY WILL SINK S ACRS THE AREA MON
NGT THRU TUE MRNG...WITH LO PRES TRACKING EWRD ALNG THE BNDRY AND
OFF THE CST. CHC OF SHOWERS (HIEST POPS OVR NRN 1/2 OF CWA) ALL
LOCATIONS MON NGT INTO TUE MRNG...WITH CHC OF SHOWERS LINGERING
OVR E/SE CNTIES THRU TUE MRNG BEFORE SYSTEM EXITS FARTHER OFF THE
CST. DRY WX RETURNS FOR TUE AFTN THRU THU...AS HI PRES BLDS DWN
OVR THE REGION...THEN SLIDES OFF THE MID ATLC CST. STAYING CLSR TO
THE ECMWF MDL FOR THU NGT AND FRI...WITH COLD FRNT APPROACHING THE
AREA FM THE W LATE THU NGT AND PUSHING INTO THE REGION LATE FRI.
FOR NOW...HAVE KEPT THU NGT DRY...THEN HAVE CHC POPS (30) FOR
SHOWERS ALL LOCATIONS ON FRI.

MIN TEMPS WILL RANGE FM THE MID 30S TO UPR 40S TUE MRNG...IN THE
LWR 20S TO LWR 30S WED MORNG...IN THE MID 20S TO LWR 30S THU
MORNG...AND IN THE MID 30S TO MID 40S FRI MORNG. MAX TEMPS WILL
RANGE IN THE MID 40S TO MID 50S TUE...IN THE MID 40S TO LWR 50S
WED...RANGING THRU THE 50S THU...AND IN THE LWR 50S TO LWR 60S
FRI.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL CONTINUE AT ALL SITES THROUGH THE TAF PERIOD.
DEEPENING LOW PRESSURE MOVING INTO THE ATLANTIC AND HIGH PRESSURE
FORMING TO THE WEST OF THE FA WILL CREATE A STRONG PRESSURE GRADIENT
FOR SAT. STRONG NW WINDS WILL RESULT...WITH GUST TO AROUND 40 KT AT
KSBY AND 30-35 KT ELSEWHERE.

WINDS BEGIN TO RELAX LATE SAT BUT GUSTS WILL NOT FALL BELOW 20 KT
UNTIL MNLY 01Z-04Z SUN. HIGH PRESSURE AND VFR CONDITIONS WILL THEN
PERSIST THROUGH MON.

&&

.MARINE...
MOD/STRNG NW WNDS XPCTD OVR THE WTRS TDA. HIEST GSTS (TO 40-45 KT)
OVR NRN HALF FM MID/LT MRNG INTO LT AFTN/ERY EVE HRS...B4 STARTING
TO WANE TNGT. GALES UP FOR ALL XCPT NC OCN WTRS...AND SND. GRDL DCRS
IN SPDS THROUGH TNGT...AND BY SUN AFTN...MOST IF NOT ALL OF THE WTRS
WL BE BLO FLAGS. NEXT PD OF FLAGS W/ ANOTHER RND OF INCRSD SSW WNDS
LT SUN NGT THROUGH MON...W/ PSBL GSTS TO 30 KT...THEN SWITCH TO N
DRCTN MON NGT POST CDFNTL AND PD OF MOD LLVL CAA. NNW WNDS AND WTRS
SLO TO DCRS BY LT TUE INTO WED.

&&

.FIRE WEATHER...
RED FLAG WARNING REMAINS IN EFFECT FOR OUR ENTIRE CWA TODAY. VERY
LOW DEWPOINTS (SINGLE DIGITS) ARE ALREADY SPREADING FROM WEST TO
EAST ACROSS THE REGION EARLY THIS MORNING...AND EXPECT DEW POINTS
TO FALL INTO THE SINGLE DIGITS OR LOWER TEENS OVER EASTERN VA AND
NE NC BY AROUND NOON. MIN RH VALUES WILL BE DOWN AROUND 10% ALONG
AND WEST OF THE I-95 CORRIDOR...AND 15-20% AT THE COAST...WHICH IS
SIMILAR TO SOME OF THE EXTREME CASES OF RECENT PAST (I.E FEB
2008...ALSO A LA NINA SEASON). STRONG WNW FLOW IS EXPECTED TODAY...
WITH GUSTS TO 30-40 MPH FOR ALL OF VA...AND EVEN HIGHER OVER THE
EASTERN SHORE/NRN NECK/MIDDLE PENINSULA WHERE GUSTS MAY REACH 50
MPH.

&&

.CLIMATE...
FYI...

ACTUAL HIGHS FRIDAY

RIC 77...TIES RECORD SET BACK IN 1976
ORF 76
SBY 72

NUMBER OF DAYS WITH HIGHS OF 70 F OR HIGHER DURING DEC-FEB:

          AVG (ALL)..AVG/EL NINO...AVG/LA NINA....MOST (SEASON)
RICHMOND...4.4 DAYS...2.8 DAYS......6.3 DAYS....13 DAYS (1975/76)
NORFOLK....6.0 DAYS...4.0 DAYS......8.1 DAYS....22 DAYS (1889/90)
SALISBURY..1.6 DAYS...0.9 DAYS......2.7 DAYS.....9 DAYS (1929/30)

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM EST THIS
     EVENING FOR MDZ021>025.
     WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING
     FOR MDZ021>025.
NC...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM EST THIS
     EVENING FOR NCZ012>017-030>032-102.
VA...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM EST THIS
     EVENING FOR VAZ048-049-060>100.
     WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING
     FOR VAZ064-073>078-084>086-099-100.
MARINE...GALE WARNING UNTIL 1 AM EST SUNDAY FOR ANZ654.
     GALE WARNING UNTIL 5 AM EST SUNDAY FOR ANZ656.
     GALE WARNING UNTIL 7 AM EST SUNDAY FOR ANZ650-652.
     SMALL CRAFT ADVISORY UNTIL 11 AM EST SUNDAY FOR ANZ658.
     GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ632.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST SUNDAY FOR ANZ633.
     GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ630-631.

&&

SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM
LONG TERM...TMG
AVIATION...ALB
MARINE...ALB
FIRE WEATHER...JDM
CLIMATE...AKQ
Hazardous weather outlook, Feb 19, 4:13 AM EST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
413 AM EST SAT FEB 19 2011

NCZ012>017-030>032-102-VAZ048-049-060>063-065>072-079>083-087>098-
200915-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-
SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
413 AM EST SAT FEB 19 2011

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ064-073>078-084>086-099-100-200915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
CAROLINE-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-ACCOMACK-NORTHAMPTON VA-
413 AM EST SAT FEB 19 2011

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE
MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ654-200915-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
413 AM EST SAT FEB 19 2011

...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ656-200915-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
413 AM EST SAT FEB 19 2011

...GALE WARNING IN EFFECT UNTIL 5 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-200915-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
413 AM EST SAT FEB 19 2011

...GALE WARNING IN EFFECT UNTIL 7 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ658-200915-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
413 AM EST SAT FEB 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ632-200915-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
413 AM EST SAT FEB 19 2011

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-200915-
CURRITUCK SOUND-
413 AM EST SAT FEB 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630-631-200915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
413 AM EST SAT FEB 19 2011

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, James City

When
February 19, 12:45 PM EST
Where
James City forecast zone
Measured
40 kt (46 mph) estimated gust
Deaths
1 direct, 0 indirect
Injuries
1 direct, 0 indirect
Property damage
$5,000
Reported by
Newspaper
Coordinates
37.292, -76.740 (the zone’s center; the record gives no point)

Strong gradient wind caused a tree to be blown down across the Colonial Parkway in Jamestown. The falling tree struck a vehicle and killed the woman passenger of the vehicle.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Strong Wind, James City2011-02-1984FemaleVehicle/Towed TrailerDirect

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2011Every state in 2011This day in weather historyWarnings in Virginia, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 286498.